Home > anti-psychotics, lactose, meds, normal, side-effects > A Quiet Time May Be Coming (And Other Side Effects)

A Quiet Time May Be Coming (And Other Side Effects)

Well, my brain is back to normal (???) from my Modecate (anti-psychotic) injection two weeks ago. I’m posting several posts a day again, but without any sense of special importance.

Now I get my next injection next Monday, and I’ll probably be quiet again. We’ll see. Just based on comments that nurses have let slip, I think I’m taking the heavy duty meds they give to scary people who they can’t trust to take their meds. The thing is, I’m taking Modecate mainly because it is lactose free. Although having said that, I am taking the standard dosage instead of a lighter one because I kept having psychotic episodes on my other anti-psychotics.

The good thing about side-effects is that, for the most part, they go away. I have every reason to believe that this quiet/uncommunicative side effect will go away in time, too. It will be interesting to observe (I try to keep a positive attitude).

One side effect that is not going away is the tardive dyskinesia (involuntary movements of the lips and tongue). It is getting worse to the point where it will be noticeable to anyone soon. From what I read about it, it can be irreversible. Considering that my other career is basically public speaking, this could be disastrous. I have had many temporary physical disabilities, however, and I have always persevered. If this is permanent, I will deal with this too. So far it’s okay.

Luckily I now have a drug plan through my employer (in Ontario we have free doctors but not free drugs) so I can afford the more modern meds again. Next month my doctor and I will have to see what modern lactose-free anti-psychotics I can take. I can get off of these older drugs before the tardive dyskinesia becomes worse, or permanent. As I said above, I will accept the tardive dyskinesia, but it would be nice if I didn’t have to.

Advertisements
  1. clownonfire
    February 29, 2012 at 8:07 am

    I’m wishing you the best with Modecate and its side-effects. It’s an everyday battle. Best wishes, again.

  1. No trackbacks yet.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: